MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a nc emerge balloon catheter.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded and contained contrast.There were numerous hypotube kinks throughout the device.There was a complete hypotube separation 18.8cm distal of the strain relief.The hypotube fracture surfaces were oval, which suggests the device was kinked prior to separation.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered, unintended use error caused or contributed to event, due to the kinks and separation were from the user handling the device.This complaint investigation conclusion code is utilized for the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.
 
Event or Problem Description
It was reported that shaft break occurred.The 3.9mm x 2 target lesion was located in the non tortuous mildly calcified left anterior descending artery (lad).A 3.50mm x 12mm nc emerge balloon catheter was advanced for dilatation.However, upon insertion, the shaft broke at the rapid exchange port.The device was removed and replaced with another balloon and completed the procedure successfully.No patient complications nor injuries were reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8570679
Report Number2134265-2019-04705
Device Sequence Number2346408
Product Code LOX
UDI-Device Identifier08714729846413
UDI-Public08714729846413
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2021
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0023394181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1